Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 356, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2015, 11:05 AM EDT for 8 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2015, 11:05 AM EDT (15:05 UTC)
- Expired
- Aug 23, 2015, 11:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Houston County, GA, Jones County, GA, Pulaski County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 4 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS52 KFFC 231505
SVRFFC
GAC009-021-023-153-169-235-289-319-231545-
/O.NEW.KFFC.SV.W.0356.150823T1505Z-150823T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT SUN AUG 23 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BIBB COUNTY IN CENTRAL GEORGIA...
WILKINSON COUNTY IN CENTRAL GEORGIA...
BLECKLEY COUNTY IN CENTRAL GEORGIA...
TWIGGS COUNTY IN CENTRAL GEORGIA...
NORTHWESTERN PULASKI COUNTY IN CENTRAL GEORGIA...
SOUTHERN BALDWIN COUNTY IN CENTRAL GEORGIA...
SOUTHEASTERN JONES COUNTY IN CENTRAL GEORGIA...
EASTERN HOUSTON COUNTY IN CENTRAL GEORGIA...
* UNTIL 1145 AM EDT
* AT 1105 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM
NEAR MACON TO NEAR ROBINS AFB TO NEAR UNADILLA...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACON...MILLEDGEVILLE...PERRY...COCHRAN...JEFFERSONVILLE...
IRWINTON...GORDON...IVEY...MCINTYRE...TOOMSBORO...DANVILLE...
ALLENTOWN...MIDWAY-HARDWICK...MARION...SCOTTSBORO...OCMULGEE PUBLIC
FISHING AREA...ROYAL...CARY...GRISWOLDVILLE AND MYRICKS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3261 8354 3294 8370 3306 8313 3275 8297
3267 8304 3258 8323 3251 8319 3237 8331
3229 8383
TIME...MOT...LOC 1505Z 255DEG 36KT 3289 8362 3263 8350 3230 8382
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:21 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 23, 7:21 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 AM EDT SUN AUG 23 2015 .PREV DISCUSSION... /ISSUED 352 AM EDT SUN AUG 23 2015/ SHORT TERM /TODAY THROUGH MONDAY NIGHT/... THERE ARE A FEW SHOWERS AND THUNDERSTORMS LEFT OVER FROM THE SHORTWAVE THAT MOVED ACROSS THE AREA EARLIER THIS MORNING. THESE STORMS ARE DIMINISHING BUT ANOTHER SHORTWAVE NOW OVER NORTHERN MS WILL MAKE ITS WAY EAST INTO N GA LATER THIS MORNING. THIS WAVE IS DEVELOPING AND THE HI RES MODELS SHOW IT EXPLODING AS IT PUSHES EAST THROUGH AL AND INTO N GA BY 12-14Z. ALL THE HI RES MODELS ARE IN GOOD AGREEMENT SHOWING SHOWERS AND THUNDERSTORMS MAINLY OVER N GA THIS MORNING THEN MOVING SOUTH AND EAST THROUGH THE DAY. INSTABILITY IS EXPECTED TO BE DECENT ACROSS THE AREA WITH CAPES IN THE 500 TO 1500 RANGE AND DECENT LAPSE RATES ALSO. LOOKS LIKE THE BIGGEST THREAT MAY BE THE HEAVY RAIN WITH PWS IN THE 2.0 TO 2.16 RANGE THROUGH 12Z MONDAY. WITH 1 TO 3 INCHES HAVING ALREADY FALLEN ACROSS N GA THIS MORNING ALREADY...ANY MORE RAIN LATER TODAY MAY PUSH SOME OF THE RIVERS AND CREEKS OUT OF THEIR BANKS. MAY ALSO SEE SOME ISOLATED AREAS OF FLASH FLOODING ESPECIALLY IN FORSYTH...GWINNETT...WHITE AND WALTON COUNTIES WHERE THE LARGEST RAINFALL AMOUNTS HAVE FALLEN. AS THIS WAVE AND ASSOCIATED STORMS MOVE EAST OF THE AREA TONIGHT...A LITTLE BIT DRIER AIRMASS MOVES IN BUT A SECOND FRONTAL SYSTEM MOVES BACK INTO N GA BETWEEN 12-18Z MONDAY. THIS FRONT IN VERY WEAK AND DOES NOT HAVE MUCH MOISTURE ASSOCIATED WITH IT. WILL SEE SOME SHRA/TSRA ACTIVITY WITH THIS FRONTAL PASSAGE BUT NOT EXPECTING ANYTHING SEVERE THROUGH MONDAY EVENING. 01 LONG TERM /TUESDAY THROUGH SATURDAY/... MID TO LONG RANGE MODELS SHOW GOOD AGREEMENT WITH A COLD FRONT PUSHING SOUTH OF THE FORECAST AREA BY TUESDAY AFTERNOON... WITH A DRIER... MUCH MORE STABLE AIR MASS IN ITS WAKE. THE PREVAILING NORTHWEST FLOW BEHIND THE FRONT WILL RESULT IN A DRY AND COOLER FORECAST FOR MUCH OF THE EXTENDED... WITH ONLY A SLIGHT CHANCE OF CONVECTION OVER THE FAR SOUTHEAST ZONES FOR THURSDAY THROUGH SATURDAY WHERE THE SEA BREEZE FRONT COULD SPARK A FEW STORMS. OROGRAPHIC LIFT MAY SPARK A FEW AFTERNOON OR EVENING SHOWERS OR THUNDERSTORMS IN THE NORTHEAST GEORGIA MOUNTAINS ON FRIDAY AND SATURDAY. OTHERWISE... THE REST OF THE FORECAST AREA REMAINS POP FREE. MOS GUIDANCES ARE SHOWING MUCH COOLER LOWS IN THE 60S FOR MOST AREAS... WHILE HIGHS IN THE MID AND UPPER 80S... WITH SOME LOWER 90S ARE EXPECTED TO PREVAIL. 39 && .AVIATION... 12Z UPDATE... AN UPPER SHORT WAVE MOVING ACROSS THE AREA THIS MORNING BRINGING SHOWERS AND THUNDERSTORMS TO N GA. A FEW OF THE TAF SITES SEEING PRECIPITATION BUT IT IS STILL DEVELOPING SO EXPECT THEM TO ALL SEE SOME PRECIP BY 12-14Z. CEILINGS SHOULD STAY IN THE VFR TO MVFR RANGE WITH SOME ISOLATED IFR READINGS IN AND AROUND ANY STRONGER STORMS. WINDS ARE OUT OF THE E TO SE BUT WILL TURN TO THE W TO NW BY 14Z. WIND SPEEDS WILL STAY IN THE 5-10KT RANGE. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 71 92 69 / 70 40 30 10 ATLANTA 88 73 89 67 / 60 20 30 5 BLAIRSVILLE 83 66 83 58 / 60 20 20 5 CARTERSVILLE 88 70 88 63 / 70 20 20 5 COLUMBUS 91 74 93 70 / 60 20 30 20 GAINESVILLE 86 71 88 67 / 70 30 30 5 MACON 91 73 93 71 / 60 40 30 20 ROME 89 71 88 62 / 70 20 20 5 PEACHTREE CITY 89 71 90 66 / 60 20 30 10 VIDALIA 91 73 94 74 / 60 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Aug 23, 3:12 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 AM EDT SUN AUG 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240715- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 312 AM EDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY... ...A FEW STORMS COULD BE STRONG TO SEVERE... WEATHER HAZARDS EXPECTED... THE MAIN STORM THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... STRONG TO POTENTIALLY DAMAGING WIND GUSTS... SMALL HAIL AND LOCALLY HEAVY RAIN. MINOR FLOODING ALONG LOW LYING... FLOOD PRONE CREEKS AND ROADWAYS IS POSSIBLE. DISCUSSION... A STRONG UPPER DISTURBANCE WILL SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY. A FEW STORMS COULD BECOME STRONG... AND POSSIBLY SEVERE. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH GEORGIA THIS MORNING AND AFTERNOON... WHILE THE BEST THUNDERSTORM CHANCES ACROSS CENTRAL GEORGIA WILL BE THIS AFTERNOON AND EVENING. THE UPPER DISTURBANCE AND THUNDERSTORM THREAT SHOULD PUSH EAST OF THE AREA BY MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA. EXPECT LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING TO BE THE MOST LIKELY HAZARDS. A COLD FRONT WILL PUSH SOUTH OF THE AREA BY TUESDAY NIGHT... WITH A DRIER MORE STABLE AIR MASS SETTLING OVER THE AREA INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 23, 9:07 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 AM EDT SUN AUG 23 2015
GAZ006>008-014-015-022-023-033-034-045>048-057-231345-
DEKALB GA-DAWSON GA-NORTH FULTON GA-LUMPKIN GA-NEWTON GA-GWINNETT GA-
UNION GA-ROCKDALE GA-FANNIN GA-HALL GA-FORSYTH GA-WALTON GA-HENRY GA-
GILMER GA-
907 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...DAWSON...
NORTHEASTERN NORTH FULTON...LUMPKIN...WESTERN NEWTON...GWINNETT...
SOUTHWESTERN UNION...ROCKDALE...SOUTHEASTERN FANNIN...WESTERN HALL...
FORSYTH...NORTHWESTERN WALTON...HENRY AND EASTERN GILMER COUNTIES
UNTIL 945 AM EDT...
AT 907 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 9
MILES SOUTHWEST OF SUCHES TO NEAR MCDONOUGH...AND MOVING NORTHEAST AT
25 MPH.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...LAWRENCEVILLE...MCDONOUGH...CONYERS...COVINGTON...
CUMMING...DAHLONEGA...DAWSONVILLE...JOHNS CREEK...ALPHARETTA...
DULUTH...STOCKBRIDGE...SUGAR HILL...SNELLVILLE...SUWANEE...BUFORD...
LILBURN...LOGANVILLE...NORCROSS AND STONE MOUNTAIN.
LAT...LON 3347 8385 3334 8420 3467 8426 3478 8390
TIME...MOT...LOC 1307Z 233DEG 20KT 3463 8418 3339 8415Special weather statement, Aug 23, 9:26 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EDT SUN AUG 23 2015
GAZ069>071-080>082-091>093-231415-
UPSON GA-MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-CRAWFORD GA-LAMAR GA-
MONROE GA-BIBB GA-
926 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...NORTHEASTERN
MARION...NORTHWESTERN MACON...TAYLOR...NORTHERN SCHLEY...CRAWFORD...
LAMAR...MONROE AND WESTERN BIBB COUNTIES UNTIL 1015 AM EDT...
AT 926 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR BARNESVILLE TO NEAR BUTLER TO 6 MILES NORTHEAST OF BUENA
VISTA...AND MOVING EAST AT 25 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BARNESVILLE...FORSYTH...BUTLER...ROBERTA...REYNOLDS...MILNER...
IDEAL...YATESVILLE...CULLODEN...ALDORA...THE ROCK...RUPERT...
COLLIER...POTTERVILLE...SALEM...MUSELLA...LOGTOWN...JOHNSTONVILLE...
HORNS AND CARSONVILLE.
LAT...LON 3239 8450 3268 8437 3268 8434 3272 8434
3274 8429 3276 8429 3276 8434 3314 8418
3311 8380 3308 8377 3267 8390 3237 8419
TIME...MOT...LOC 1326Z 255DEG 22KT 3303 8410 3260 8424 3240 8445Special weather statement, Aug 23, 9:43 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EDT SUN AUG 23 2015
GAZ014-021>025-027-033>037-044>049-054>059-231430-
DEKALB GA-MADISON GA-MORGAN GA-DAWSON GA-NORTH FULTON GA-
SOUTH FULTON GA-OCONEE GA-NEWTON GA-CLAYTON GA-GWINNETT GA-JASPER GA-
ROCKDALE GA-FAYETTE GA-JACKSON GA-FORSYTH GA-HALL GA-WALTON GA-
HENRY GA-SPALDING GA-BARROW GA-BANKS GA-BUTTS GA-CLARKE GA-
CHEROKEE GA-
943 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHWESTERN MADISON...
MORGAN...SOUTHEASTERN DAWSON...NORTH FULTON...EASTERN SOUTH FULTON...
OCONEE...NEWTON...CLAYTON...GWINNETT...JASPER...ROCKDALE...
NORTHEASTERN FAYETTE...JACKSON...FORSYTH...HALL...WALTON...HENRY...
NORTHEASTERN SPALDING...BARROW...BANKS...BUTTS...CLARKE AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1030 AM EDT...
AT 942 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR OAKWOOD TO NEAR BETHLEHEM TO 7 MILES SOUTHWEST OF JACKSON...AND
MOVING EAST AT 35 MPH.
HAZARD...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
LAT...LON 3444 8346 3393 8328 3344 8350 3342 8354
3323 8359 3334 8453 3393 8442 3398 8438
3401 8440 3432 8433
TIME...MOT...LOC 1342Z 264DEG 30KT 3427 8390 3389 8376 3321 8406Special weather statement, Aug 23, 10:03 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 AM EDT SUN AUG 23 2015
GAZ080>082-093-094-231445-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-BIBB GA-
1003 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...SOUTHEASTERN
TAYLOR...CRAWFORD...PEACH AND SOUTHWESTERN BIBB COUNTIES UNTIL 1045
AM EDT...
AT 1003 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR CULLODEN TO NEAR REYNOLDS TO NEAR IDEAL...AND MOVING EAST AT 20
MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FORT VALLEY...ROBERTA...BYRON...MARSHALLVILLE...REYNOLDS...IDEAL...
POTTERVILLE...GARDEN VALLEY...HICKS...LEE POPE...LIZELLA...MUSELLA...
HORNS...LAKE TOBESOFKEE...KNOXVILLE...POWERVILLE...NAKOMIS...SANDY
POINT...WINCHESTER AND JACK BROWN ESTATES.
LAT...LON 3237 8425 3256 8411 3283 8408 3285 8394
3285 8390 3286 8388 3287 8378 3262 8377
3236 8401
TIME...MOT...LOC 1403Z 258DEG 18KT 3280 8406 3258 8404 3239 8422Special weather statement, Aug 23, 10:26 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 AM EDT SUN AUG 23 2015
GAZ024-025-027-035>038-047>050-059-060-071>073-231515-
MADISON GA-MORGAN GA-OCONEE GA-NEWTON GA-JONES GA-JASPER GA-
GREENE GA-PUTNAM GA-MONROE GA-JACKSON GA-WALTON GA-OGLETHORPE GA-
BALDWIN GA-BARROW GA-BANKS GA-CLARKE GA-
1026 AM EDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MORGAN...OCONEE...
EASTERN NEWTON...JONES...JASPER...GREENE...PUTNAM...SOUTHEASTERN
MONROE...JACKSON...EASTERN WALTON...OGLETHORPE...BALDWIN...
SOUTHEASTERN BARROW...SOUTHERN BANKS AND CLARKE COUNTIES UNTIL 1115
AM EDT...
AT 1026 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
MAYSVILLE TO NEAR RUTLEDGE TO 8 MILES NORTHWEST OF PAYNE CITY...AND
MOVING EAST AT 35 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...MONROE...JEFFERSON...COMMERCE...EATONTON...MADISON...
GREENSBORO...GRAY...WATKINSVILLE...MONTICELLO...HOMER...
DANIELSVILLE...LEXINGTON...ATHENS...SOCIAL CIRCLE...STATHAM...
MAYSVILLE...ARCADE...NICHOLSON AND UNION POINT.
LAT...LON 3424 8334 3426 8330 3424 8317 3427 8311
3423 8308 3417 8310 3407 8300 3341 8309
3336 8316 3331 8315 3326 8325 3320 8327
3316 8314 3297 8318 3289 8343 3289 8366
3295 8373 3288 8383 3428 8364 3437 8339
TIME...MOT...LOC 1426Z 258DEG 29KT 3424 8359 3358 8364 3295 8377Local storm report, Aug 23, 10:56 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EDT SUN AUG 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 2 NE AUBURN 34.03N 83.80W
08/22/2015 BARROW GA EMERGENCY MNGR
WIND DAMAGE OCCURRED TO A BARN ON DEE KENNEDY ROAD.
SOME FARM EQUIPMENT WAS OVERTURNED AND SEVERAL TREES
WERE KNOCKED DOWN.
&&
EVENT NUMBER FFC1500645
FRANTZThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:52 PM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| Aug 22, 10:08 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Aug 22, 10:16 PM EDT | Special Weather Statement | FFC | Chattooga | 44 min |
| Aug 22, 10:39 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Aug 22, 10:46 PM EDT | Special Weather Statement | FFC | Floyd | 44 min |
| Aug 22, 11:00 PM EDT | Special Weather Statement | FFC | Pickens | 45 min |
| Aug 22, 11:09 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 36 min |
| Aug 22, 11:18 PM EDT | Special Weather Statement | FFC | White | 42 min |
| Aug 22, 11:22 PM EDT | Special Weather Statement | FFC | Floyd | 38 min |
| Aug 22, 11:35 PM EDT | Special Weather Statement | FFC | Hall | 40 min |
| Aug 22, 11:38 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 37 min |
| Aug 22, 11:49 PM EDT | Special Weather Statement | FFC | Forsyth | 41 min |
| Aug 22, 11:59 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Aug 23, 12:06 AM EDT | Special Weather Statement | FFC | White | 24 min |
| Aug 23, 12:13 AM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Aug 23, 12:15 AM EDT | Special Weather Statement | FFC | Oconee, Walton | 45 min |
| Aug 23, 12:22 AM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Aug 23, 12:27 AM EDT | Special Weather Statement | FFC | Banks | 33 min |
| Aug 23, 12:29 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 31 min |
| Aug 23, 1:01 AM EDT | Special Weather Statement | FFC | DeKalb, Rockdale, Walton | 29 min |
| Aug 23, 1:09 AM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Aug 23, 1:30 AM EDT | Special Weather Statement | FFC | Morgan, Rockdale, Walton | 30 min |
| Aug 23, 1:54 AM EDT | Flash Flood Warning | FFC | Walton | 4 hr |
| Aug 23, 1:57 AM EDT | Special Weather Statement | FFC | Morgan, Oconee, Walton | 33 min |
| Aug 23, 2:41 AM EDT | Special Weather Statement | FFC | Greene | 34 min |
| Aug 23, 3:20 AM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Warren, Wilkes | 40 min |
| Aug 23, 4:15 AM EDT | River Flood Warning | FFC | Forsyth | 7 days |
| Aug 23, 5:44 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Aug 23, 6:07 AM EDT | Special Weather Statement | FFC | Troup | 23 min |
| Aug 23, 6:14 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 7 days |
| Aug 23, 6:23 AM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 23, 6:44 AM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| Aug 23, 6:59 AM EDT | Special Weather Statement | FFC | Carroll, Haralson, Polk | 31 min |
| Aug 23, 7:15 AM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Aug 23, 7:21 AM EDT | Special Weather Statement | FFC | Paulding | 39 min |
| Aug 23, 7:44 AM EDT | Special Weather Statement | FFC | Douglas, Fulton | 31 min |
| Aug 23, 7:56 AM EDT | Special Weather Statement | FFC | Carroll, Heard | 49 min |
| Aug 23, 8:12 AM EDT | Special Weather Statement | FFC | Clayton, Cobb, Fayette, Fulton | 33 min |
| Aug 23, 8:37 AM EDT | Special Weather Statement | FFC | DeKalb, Henry | 23 min |
| Aug 23, 8:41 AM EDT | Special Weather Statement | FFC | Carroll, Coweta, Heard, Meriwether, Troup | 49 min |
| Aug 23, 8:53 AM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Aug 23, 8:55 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 33 hr |
| Aug 23, 9:02 AM EDT | Special Weather Statement | FFC | Lamar, Upson | 28 min |
| Aug 23, 9:07 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Gwinnett, Henry, Lumpkin, Rockdale | 38 min |
| Aug 23, 9:26 AM EDT | Special Weather Statement | FFC | Crawford, Lamar, Monroe, Taylor | 49 min |
| Aug 23, 9:43 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Butts, Clarke, Clayton, DeKalb and 12 more | 47 min |
| Aug 23, 10:03 AM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach | 42 min |
| Aug 23, 10:18 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Macon, Peach | 42 min |
| Aug 23, 10:26 AM EDT | Special Weather Statement | FFC | Baldwin, Clarke, Greene, Jackson, Jasper, Jones and 5 more | 49 min |
| Aug 23, 10:37 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Jones, Peach, Twiggs | 53 min |
| Aug 23, 11:12 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Oconee, Putnam | 48 min |
| Aug 23, 11:21 AM EDT | Special Weather Statement | FFC | Dooly | 39 min |
| Aug 23, 11:41 AM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Wilkinson | 49 min |
| Aug 23, 11:52 AM EDT | Special Weather Statement | FFC | Glascock, Taliaferro, Warren, Wilkes | 38 min |
| Aug 23, 12:03 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Aug 23, 12:03 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski | 42 min |
| Aug 23, 12:15 PM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson, Treutlen, Washington | 60 min |
| Aug 23, 12:34 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 41 min |
| Aug 23, 12:44 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Washington | 46 min |
| Aug 23, 12:49 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Wheeler, Wilcox | 41 min |
| Aug 23, 1:30 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 45 min |
| Aug 23, 2:21 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Aug 23, 3:18 PM EDT | Special Weather Statement | FFC | Crisp | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.